Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 9, NWS Hastings, NE

March 30, 2006Jewell County, Mitchell County, Osborne County, Kansas

NWS Hastings, NE issued this wind advisory at Mar 30, 2006, 4:00 AM CST for Jewell County, Mitchell County, Osborne County, Kansas. It took effect at Mar 30, 2006, 6:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2006, 4:00 AM CST (10:00 UTC)
In effect from
Mar 30, 2006, 6:00 AM CST
Expired
Mar 30, 2006, 12:00 PM CST
In force
6 hr
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS

The radar

The Grand Island radar (KUEX), 90 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 10.0 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 230 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
230 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1878 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 301000
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
400 AM CST THU MAR 30 2006

KSZ007-018-019-301800-
/O.NEW.KGID.WI.Y.0009.060330T1200Z-060330T1800Z/
JEWELL-OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...MANKATO...OSBORNE...BELOIT
400 AM CST THU MAR 30 2006

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

SOUTH WINDS ARE EXPECTED TO INCREASE TO AROUND 30 MPH WITH GUST TO
45 MPH THIS MORNING. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
1 follow-up statement
000 
WWUS73 KGID 301740
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1140 AM CST THU MAR 30 2006

KSZ007-018-019-301845-
/O.EXP.KGID.WI.Y.0009.000000T0000Z-060330T1800Z/
JEWELL-OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...MANKATO...OSBORNE...BELOIT
1140 AM CST THU MAR 30 2006

...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY...

GUSTY SOUTH WINDS AT 20 TO 30 MPH ARE EXPECTED TO CONTINUE INTO
THE EARLY AFTERNOON BEFORE SWITCHING TO THE WEST BY LATE
AFTERNOON. THE WIND SPEEDS SHOULD REMAIN JUST BELOW ADVISORY
CRITERIA FOR THE REMAINDER OF THE DAY SO THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE AT NOON.

$$

EWALD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 30, 3:32 AM CST, 28 minutes earlier.

Area forecast discussion, Mar 30, 3:32 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
332 AM CST THU MAR 30 2006

.DISCUSSION...SEVERAL FORECAST CONCERNS THIS MORNING...INCLUDING
WINDY CONDITIONS THIS MORNING...THUNDERSTORMS TODAY AND MORE WIND
THIS AFTERNOON AND EVENING. BEYOND TODAY...THERE IS ANOTHER CHANCE
OF THUNDERSTORMS SATURDAY NIGHT.

CURRENT ANALYSIS HAS SURFACE LOW IN SOUTHWEST NEBRASKA WITH DRY
LINE DRAPED ACROSS SOUTHWEST NEBRASKA AND WESTERN NEBRASKA. RADAR
HAS SOME CELLS DEVELOPING IN THE DEEPER MOISTURE JUST TO THE
SOUTHWEST OF THE FORECAST AREA.

THE SURFACE LOW AND COLD FRONT MOVE THROUGH THE FORECAST AREA BY
EARLY THIS AFTERNOON. EXPECT THAT THUNDERSTORMS WILL DEVELOP ALONG
AND AHEAD OF THE COLD FRONT AS THE STRONGEST UPPER LEVEL SUPPORT
MOVES INTO THE AREA. AHEAD OF THE COLD FRONT THERE ARE VERY STRONG
WINDS ALOFT. SURFACE WIND SPEEDS HAVE BEEN NEAR ADVISORY CRITERIA
OCCASIONALLY DURING THE NIGHT. EXPECT THAT THE FAR SOUTHEAST PART
OF THE FORECAST AREA WILL HAVE SOME WINDY CONDITIONS DURING THE
MORNING.

ONCE THE FRONT MOVES THROUGH THE WINDS WILL PICK UP AGAIN FROM THE
NORTHWEST THIS AFTERNOON AND EVENING. WILL HAVE TO MONITOR THE
WINDS DURING THIS TIME. EXPECT THAT THERE WILL BE ANOTHER BRIEF
PERIOD WITH WINDS APPROACHING WIND ADVISORY CRITERIA.

TONIGHT THIS SYSTEM MOVES RAPIDLY TO THE NORTHEAST BRINGING AND
END TO THE THUNDERSTORMS. AS HIGH PRESSURE BUILDS IN AT THE
SURFACE THE WINDS WILL ALSO DIMINISH. SURFACE HIGH PRESSURE AND AN
UPPER RIDGE WILL ALLOW FOR MOSTLY SUNNY SKIES.

THE NEXT SYSTEM MOVES THROUGH THE AREA SATURDAY WITH ANOTHER
CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT.
MADE NO CHANGES TO SATURDAY AND BEYOND.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...WIND ADVISORY UNTIL NOON CST TODAY FOR KSZ007-KSZ018-KSZ019.

&&

JCB
Hazardous weather outlook, Mar 29, 7:38 PM CST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
738 PM CST WED MAR 29 2006

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
301200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
738 PM CST WED MAR 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT

THERE IS A RISK FOR THUNDERSTORMS LATE THIS EVENING AND OVERNIGHT.
AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE...WITH HAIL
TO THE SIZE OF QUARTERS THE MAIN HAZARD.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE OUTLOOK AREA ON
THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY
AFTERNOON. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 5:38 AM CSTSevere Thunderstorm WarningGIDOsborne19 min
Mar 30, 5:42 AM CSTSevere Thunderstorm WarningGIDSmith43 min
Mar 30, 6:35 AM CSTSevere Thunderstorm WarningGIDJewell21 min
Mar 30, 11:00 AM CSTSevere Thunderstorm WarningGIDPhillips36 min
Mar 30, 11:22 AM CSTSevere Thunderstorm WarningGIDSmith38 min
Mar 30, 11:58 AM CSTSevere Thunderstorm WarningGIDSmith24 min
Mar 30, 12:17 PM CSTSevere Thunderstorm WarningGIDMitchell32 min
Mar 30, 12:31 PM CSTSevere Thunderstorm WarningGIDJewell37 min

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.